TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
46 Posts
Discussion Starter #1
Hi there,
Im having a Lupus flare at the mo and think it might have been triggered by coming off the Prednisolone. Ive gradually come off the steroid to see how i would manage just on the plaquenil but whether or not this flare is just coincedence who knows !!?
I have the typical rash on my face and it comes and goes on my arms and legs ! Also feel generally weak and unwell....but this time i seem to be getting what i can only describe as possibly heartburn ? Thats what i think it feels like anyway ...sometimes my chest is sore, it just doesnt feel right !!
Sorry for the wishy washy symptoms but its hard to explain how im really feeling ! My lymph nodes in my groin are swollen as well.
Not sure what is going on...any suggestions ?
Getting strange sensations in my face, mouth etc and end up taking piriton to ease the feeling.
feeling just a tad fed up !!
Ali xx:sad:
 

·
Registered
Joined
·
7,800 Posts
Hi Ali,

I'm afraid my only suggestion here is that you need to see your doc!! If possible, it would be best to see your rheumy, if not, at least your GP.

Any pain in the chest area needs to be taken seriously and also things like lymph nodes swelling and generally feeling unwell should be mentioned to your doc. He/she is the best person to evaluate whether this needs further treatment, whether you need to be put back on steroids for a while or whether some other med may need to be introduced in addition to plaquenil.

Katharine
 

·
Registered
Joined
·
1,101 Posts
"Heartburn"?

Howdy Ali,
I must agree with Katharine: call the medico!
Far too frequently people, women especially, have "heartburn" that turns out to be something much more serious that starts with "heart".
All the best!
Douglas+
 

·
Registered
Joined
·
46 Posts
Discussion Starter #4
prednisolone withdrawal ?

Hi again,
Went to the doctor today as i feel really rough with this Lupus flare. Explained my symptoms...the heartburn sensation in my stomach, chest area, skin rashes (you cant miss that on my face !!) weakness in my legs, pins and needles sensation in my hands, face and mouth !! She checked for any chest infection and water works !! Both were clear. She thinks my heartburn (??) could be due to withdrawal of the steroid even though ive been coming off it over the last 3-4 months. Im taking 400mg of Plaquenil since Monday, previously on 200mg. But i feel this is all out of control at the moment and quite concerned about what is happening.
Just want to feel so much better !!
Ali x:(
 

·
Moderator
Joined
·
4,430 Posts
Hi Ali, that's interesting, I have been getting a bit of indigestion type discomfort too and I am coming down off steroids and have been for a while, (couple months plus) I am also on same dose plaquenil, however I think with your lymph nodes being swollen too(did you mention to GP) that I would be a little more persistent with the Dr... she does seem a bit vague, though glad the tests she did do were ok.. is there a chance for you to get in touch with your Rheumy to perhaps get an earlier check with them??? Listen to your body and push for more medical care if you feel you need it, it is their job! :p
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Ali,
Have you talk to your doctor about the things that are going on with not taking the pred any more? In any case you should talk to them and see if it is related. I am so sorry that you are having problems as we all hope to limit our meds. I would be concerned about the lymph nodes and the funny feeling that you are talking about with your face. I would try to get in and see my rhuemy or at least talk to someone in that office. I wish you the best and let us know how things are going please.
 

·
Registered
Joined
·
46 Posts
Discussion Starter #7
Thankyou for yoor responses.
Decided to only take 200mg of Plaquenil today as that can cause stomach irritation as well !!
Just taken Gaviscon to ease heartburn (?) and also decided not to take Lansoprazole 30mg after reading the potential side effects !! With everything that is going on with my body at the mo, i just dont want to make things any worse !!
Is anyone else aware of Prednisolone withdrawal effects concerning the stomach etc ? I was on them for three years before weaning off them.
I think i might end up going back to the doctors next week or talking to the Lupus nurse at the clinic.....feel like im becoming paranoid with all these horrible symptoms !!
Trying oh so hard to stay positive !!
Ali x
 

·
Registered
Joined
·
7,800 Posts
Ali,

You are certainly not paranoid and I would keep a close eye on this. If you don't see an improvement very quickly then I'd be straight back on to the doc. I don't know if you saw your rheumy or just the GP? I think I would want to talk to the rheumy on this one, especially as you say you are also flaring in general.

I'm not sure that the plaquenil reduction will make any difference to your stomach as those side effects mainly occur at the start of treatment when your body is not used to it. In any case, you shouldn't stay at that lower dose for very long, especially when your body is clearly feeling the effects of less meds and you are flaring.

Katharine
 

·
Registered
Joined
·
1,999 Posts
Hi Ali,
I suggest you check out an exam with a GI doc. GERD can cause symptoms very much like you describe. My early gerd symptoms were much like yours are now, and ultimately I ended up with over 24 ulcers in my esophagus. No need for you go get to that point.
Sally
 

·
Registered
Joined
·
1 Posts
Heartburn is one of those ailments that most people consider minor partly because it is so common, and secondly because people are ignorant about potential hazards of advanced or chronic heartburn. Heartburn is just the manifestation of acid reflux which in simple terms is the backing up of stomach acids into the esophagus. Another medical term for it is Gastroesophageal Reflux Disease or GERD in short. Advanced heartburn can lead to the esophagus lining being infected by ulcers.
 
1 - 10 of 10 Posts
Top